On the completability of orthogonal Latin rectangles - Université de Bretagne Occidentale Access content directly
Journal Articles Discrete Mathematics Year : 2016

On the completability of orthogonal Latin rectangles

Gautam Appa
  • Function : Author
Reinhardt Euler
Connectez-vous pour contacter l'auteur
Anastasia Kouvela
  • Function : Author
Dimitris Magos
  • Function : Author
Ioannis Mourtos
  • Function : Author

Abstract

We address the problem of completability for 2-row orthogonal Latin rectangles (OLR2). The approach is to identify all incomplete pairs of 2-row Latin rectangles that are not completable to an OLR2 and are minimal with respect to this property; i.e., we characterize all circuits of the independence system associated with OLR2. Since there can be no polytime algorithm generating the clutter of circuits of an arbitrary independence system, our work adds to the few such cases for which that clutter is fully described. The result has a direct polyhedral implication; it gives rise to inequalities that are valid for the polytope associated with orthogonal Latin squares and thus planar multi-dimensional assignment. A complexity result is also at hand: completing an incomplete set of (n-1) MOLR2 is NP-complete.
No file

Dates and versions

hal-01220159 , version 1 (25-10-2015)

Identifiers

  • HAL Id : hal-01220159 , version 1

Cite

Gautam Appa, Reinhardt Euler, Anastasia Kouvela, Dimitris Magos, Ioannis Mourtos. On the completability of orthogonal Latin rectangles. Discrete Mathematics, 2016, 339 (6), pp.1771-1794. ⟨hal-01220159⟩
75 View
0 Download

Share

Gmail Facebook X LinkedIn More